Format

Send to

Choose Destination
See comment in PubMed Commons below
Nephrology (Carlton). 2014 Jun;19 Suppl 3:35-6. doi: 10.1111/nep.12248.

Graft rupture after high-dose intravenous immunoglobulin therapy in a renal transplant patient.

Author information

1
Division of Nephrology, Department of Internal Medicine, Bong Seng Hospital, Busan, South Korea.

Abstract

Cases of life-threatening thromboses in pulmonary, coronary, cerebral and peripheral vessels are associated with high-dose intravenous immunoglobulin (IVIg) therapy that is generally considered safe. We experienced a patient with a renal graft rupture that developed after high-dose IVIg was administered for desensitization. A needle biopsy performed 4 days prior to the rupture revealed the presence of glomerular thrombosis and mesangiolysis. The ruptured nephrectomy specimen contained renal infarction around the haemorrhagic segment and arterial wall thickening with intimal fibrosis. This might have contributed to rupturing associated with small arterial and glomerular arteriolar thrombi. This is the first case of a graft rupture as a complication of high-dose IVIg we have encountered.

KEYWORDS:

allograft rupture; complication; focal segmental glomerulosclerosis; high-dose intravenous immunoglobulin therapy; thromboembolism; transplantation

PMID:
24842820
DOI:
10.1111/nep.12248
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center